Asthma UK community forum
9,833 members16,611 posts

Advice required please

Hi, I have just joined your community as I am in desperate need of help and advice. I had a bad asthma attack exacerbated by a chest infection in January this year and was prescribed Prednisolone initially but am now on a Flutiform 250 inhaler. Over the past 6 weeks my voice has changed and become quite hoarse. I am breathless constantly. My GP has referred me for an ENT consult but I think my problems stem from this inhaler - has anyone else experienced similar side effects?

Many thanks

Debra777

4 Replies
oldestnewest

Well known side effects, see here:-

netdoctor.co.uk/medicines/l...

See your GP or Pulmonary nurse and ask to be changed to an alternative such as Symbicort

1 like
Reply

Flutiform inhaler must have fluticosone content. I had very bad side effects of the same inhalers decades back. I had frequent lung infections, knee pains,etc.. it also impacted my adrenal gland. I suffered for over 2 years after which a doctor suspected that it might be due to fluticosone inhaler which has high potency and supresses adrenal gland. Hence he changed it to Beclomethasone inhaler and over a period of one year my adrenal glands recovered. I never got any chest infection since last 10+ years

Reply

Hi debra is your breathlessness from chest or does your throat feel tight

Reply

The stuff isn't working so you need something else. The idea is not to be breathless. Tell (don't ask!) the GP you need something else. Remember it is in the interest of the GP practice to give out the cheapest option as like everyone in the NHS, they are short of money. However, your health matters and as it doesn't suit you, go back until you find something that does.

Reply

You may also like...